Jump to content

Recommended Posts

Lumpy

I suffered a breakdown a year ago and was suffering from severe panic and anxiety. I was put on 100mg Sertraline for 9 weeks which didn't work. C/T from that. After 6 weeks of Sertraline, Quitiapine 50mg was added which helped me sleep but not much more. C/T after 5 weeks. Never really understood the importance to taper. After 4 weeks off medication back in hole so back to dr and put on Mertrazapine 15mg, seemed to work at first then stopped and after 5 weeks ended up in hospital with akathisia - taken off C/T. Then put on 2mg Lorazepam a day to deal with the akathisia. Kept on for 6 weeks then started a taper over 12 weeks which i thought was long enough but ended up in a really bad way. Reinstated 1mg Lorazepam and placed on Amitriptyline 75mg. Amitriptyline helped me sleep but after 12 weeks has not helped the anxiety and depression.

 

I ended up in a bad way again and went to a new psychiatrist. I know that I have anxiety and depression that existed before I was put on any medication but none of the medications have helped so far. I was not educated on what a benzo can do or that antidepressants should be tapered. I was not on anything that long! I have now read a lot on line including benzo tapering sites and realise everything needs to be done slowly.

 

My new psychiatrist has gradually put me on 10mg escitroplam - I started at 1mg and have been working up slowly over the last 3 weeks.

 

I have slowly tapered down my lorazepam to 0.2mg per day. I am also still on 75mg amitriptyline. My psychiatrist has told me to keep these both stable until I have been on Escitroplam for a few weeks at 10mg. It is so difficult to do as i am desperate to reduce both but understand one thing at a time. I am happy to be on the escitroplam and see if It does give me some relief but want off the other 2. I will listen to my doctor but would also like to hear feedback from others as to whether I should come off the benzo first - I am so low. Or hold that while i come off the amitriptyline slowly. Also how fast can I come off the amitriptyline given that i am on a new antidepressant and have only been on it 12 weeks. 

 

So many questions.

Thanks

 

 

Share this post


Link to post
Altostrata

Welcome, Lumpy.

 

Going on and off psychiatric drugs and having adverse reactions to them can make your nervous system hypersensitive to drugs and sometimes even supplements and foods. It is possible your nervous system still hasn't recovered from the adverse reaction in June 2018 from sertraline.

 

What was that adverse reaction from sertraline?

 

What does your "anxiety and depression" feel like now?

 

How much escilatopram are you taking now? Do you feel it is helping? Please stop increasing escilatopram for now, we need a baseline of your symptom pattern.

 

What times of day do you take your drugs, at what dosages? Do your symptoms follow any daily pattern?  Please keep daily notes of times of day you take your drugs, their dosages, and your symptoms. You can post them in this topic with a simple list format with time of day on the left and notation (symptom, drug and dosage) on the right.

 

We advise changing only one drug at a time. If you are experimenting with escilatopram, I would not change the benzo dosage. Personally, I would not taper the benzo until all the other drug changes have been sorted out.

 

Share this post


Link to post

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...

Important Information

Terms of Use Privacy Policy